MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Unspecified Nervous System Problem (4426); Thrombosis/Thrombus (4440)
Date of Event 09/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that on (b)(6) 2021, a pipeline flex with shield (model: ped2-450-20, lot: b209283) was being implanted in attempts to treat 2 unruptured supraclinoid left internal carotid artery (ica) aneurysms.After the pipeline was delivered, there was some foreshortening resulting in incomplete neck coverage of the more distal aneurysm.There was no friction or difficulty during delivery or positioning.The tip of the catheter was not moved during deployment.The pipeline did not jump during deployment but missed the landing zone.A second, shorter pipeline flex with shield (model: ped2-450-12, lot: b208340) was then placed distally in the proximal m1 for full coverage.Both devices opened well with good apposition seen in final angio.The patient was prescript dual antiplatelet treatment (dapt) - aspirin and brillinta.2 days after discharge, the patient began experiencing stroke symptoms and was readmitted on (b)(6) 2021.On (b)(6) 2021, the patient was admitted to intensive care (icu) and a thrombectomy was done.Occlusion recurred on (b)(6) 2021 and another thrombectomy was successfully performed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12461557
Report Number2029214-2021-01159
Device Sequence Number3780106
Product Code OUT
UDI-Device Identifier00763000284503
UDI-Public00763000284503
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model NumberPED2-450-12
Device Catalogue NumberPED2-450-12
Device Lot NumberB208340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age41 YR
Patient Weight82